1. Paracetamol is one of the most common drugs that children accidentally ingest. Unlike the situation in adults, death and hepatotoxicity in children from paracetamol poisoning are exceedingly uncommon events. A review of the literature has revealed only seven deaths and fourteen cases of hepatotoxicity in children, with most of the cases resulting from chronic poisoning and not acute poisoning. 2. Children may be less prone to paracetamol hepatotoxicity because of developmental differences in the drug's metabolism and its pathways of detoxification. In the therapeutic setting of treatment of fever and pain in children, paracetamol is regarded as a drug with a higher therapeutic index, and as such, there seems to be little concern with strict adherence to dosage regimes. 3. Scrutiny of the above paediatric cases associated with chronic paracetamol poisoning suggests that the margin of safety of frequent therapeutic doses of paracetamol in infants and young children to be a lot lower than previously appreciated. This review highlights the need to re-evaluate the safety of paracetamol in the context of chronic therapy in infants and young children.